Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 4, 2011, 5:51 PM MST for Gila County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 5:51 PM MST (00:51 UTC)
- Expired
- Jul 4, 2011, 6:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 64 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS55 KFGZ 050051
SVRFGZ
AZC007-050115-
/O.NEW.KFGZ.SV.W.0003.110705T0051Z-110705T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
551 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 615 PM MST
* AT 544 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
EAST OF JAKES CORNER...OR 17 MILES SOUTH OF PAYSON...AND MOVING
NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RYE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1
INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH.
&&
LAT...LON 3400 11143 3401 11143 3401 11145 3402 11147
3418 11141 3406 11112 3388 11122
TIME...MOT...LOC 0049Z 116DEG 14KT 3402 11127
$$
JJ1 follow-up statement
004
WWUS55 KFGZ 050119
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
619 PM MST MON JUL 4 2011
AZC007-050127-
/O.EXP.KFGZ.SV.W.0003.000000T0000Z-110705T0115Z/
GILA AZ-
619 PM MST MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GILA COUNTY HAS
EXPIRED...
AT 615 PM MST...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAS WEAKENED. HOWEVER...HAIL NEAR ONE-HALF INCH IN
DIAMETER AND GUSTY WINDS NEAR 50 MPH ARE STILL LIKELY WITH THE STORM
AS IT PASSES SOUTH OF JAKES CORNER ALONG HIGHWAY 188 THROUGH 640 PM
MST.
LAT...LON 3400 11143 3401 11143 3401 11145 3402 11147
3418 11141 3406 11112 3388 11122
TIME...MOT...LOC 0051Z 116DEG 14KT 3402 11128
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM MST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST MON JUL 4 2011 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WORK WEEK. && .DISCUSSION...WEATHER PATTERN WITH FOUR CORNERS HIGH PRESSURE LOOKS TO SUPPORT DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THIS WEEK. THIS AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE BEEN MOST NUMEROUS ACROSS THE MOGOLLON RIM...BUT ARE CURRENTLY SHIFTING INTO NORTHERN GILA COUNTY AND REMAINING PORTIONS OF COCONINO COUNTY. STEERING WINDS WITH STORMS HAVE REMAINED LIGHT AND PREDOMINANTLY TO THE WEST-NORTHWEST. SIMILAR CONDITIONS ARE FORECAST FOR THE NEXT SEVERAL DAYS...AND WE ARE KEEPING THE CHANCE FOR PRECIPITATION IN THE FORECAST ACROSS NORTHERN ARIZONA INTO NEXT WEEKEND. && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING OVERNIGHT. EXPECT GUSTY WINDS UP TO 40KTS WITH STRONGER STORMS. SCT SHRA/TSRA WILL DEVELOP AGAIN TUESDAY AROUND 18Z OVER THE HIGHER TERRAIN...SPREADING INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED DAILY SHOWER AND THUNDERSTORM ACTIVITY. THURSDAY THROUGH SATURDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...WHICH MAY BRING A SLIGHT DRYING TREND BY NEXT WEEKEND. OTHERWISE...EXPECT CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS TO CONTINUE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................KD AVIATION/FIRE WEATHER.......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 4, 10:02 AM MST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST MON JUL 4 2011 AZZ004>018-037>040-050400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1002 AM MST MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY MID-DAY ACROSS THE MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE STORMS. THE MAIN AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST SOUTH TO SOUTHEAST FLOW AROUND THE SUBTROPICAL HIGH ACROSS NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO THE REGION. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE AREAS OF CONCERN FOR LOCALIZED FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 4, 2:47 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD 7 NE FLAGSTAFF 35.26N 111.53W
07/04/2011 COCONINO AZ TRAINED SPOTTER
FLOODING AND ROCK DEBRIS OVER PAINTBRUSH LANE.
&&
EVENT NUMBER FGZ1100166
DJOSpecial weather statement, Jul 4, 4:56 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 456 PM MST MON JUL 4 2011 AZZ018-050030- GILA AZ- 456 PM MST MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 530 PM MST AT 450 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING ALONG HIGHWAY 288 FROM 5 TO 15 MILES SOUTH OF YOUNG. THESE STORMS WERE MOVING TOWARD THE WEST AROUND 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAINFALL MAY CAUSE RAPID PONDING OF WATER ON ROADS AND RISING WATER IN AREA WASHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3385 11122 3411 11122 3408 11086 3382 11089 TIME...MOT...LOC 2355Z 095DEG 13KT 3392 11099 JJ
Special weather statement, Jul 4, 5:33 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
533 PM MST MON JUL 4 2011
AZZ018-050115-
GILA AZ-
533 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 615 PM MST
AT 520 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 15 MILES EAST OF PUNKIN CENTER...MOVING
WEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL CAUSE
RAPID PONDING OF WATER ON AREA ROADS...AND RISING WATER IN WASHES.
LOCATIONS IMPACTED INCLUDE...
JAKES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING IF POSSIBLE.
&&
LAT...LON 3382 11120 3391 11128 3395 11139 3398 11142
3402 11145 3406 11144 3398 11102 3380 11105
TIME...MOT...LOC 0030Z 097DEG 20KT 3390 11114
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:33 PM MST | Special Weather Statement | FGZ | Gila | 42 min |
| Jul 4, 6:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 4, 6:50 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Jul 4, 7:54 PM MST | Flash Flood Warning | FGZ | Apache | 111 min |
| Jul 4, 9:49 PM MST | Flash Flood Warning | FGZ | Apache | 56 min |
| Jul 4, 10:52 PM MST | Flash Flood Warning | FGZ | Apache | 45 min |
| Jul 5, 1:07 PM MST | Areal Flood Advisory | FGZ | Yavapai | 83 min |
| Jul 5, 3:00 PM MST | Areal Flood Advisory | FGZ | Yavapai | 90 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.